Alabama, 2023Tornado and Damaging Winds in Alabama, August 10, 2023
August 10, 2023 · NWS HUN · 38 events in 7 counties and zones
A line of strong to severe thunderstorms raced east-southeast from the Ozarks through the mid South during the evening hours of the 9th and into the Tennessee Valley during the early morning hours of the 10th. The line produced several reports of wind damage and one EF-0 tornado in Limestone County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $39,000
- Crop damage
- None recorded
- Events
- 38
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of strong to severe thunderstorms raced east-southeast from the Ozarks through the mid South during the evening hours of the 9th and into the Tennessee Valley during the early morning hours of the 10th. The line produced several reports of wind damage and one EF-0 tornado in Limestone County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Aug 9, 11:56 PM CST, 57 minutes earlier.
Area forecast discussion, Aug 9, 11:56 PM CST, 57 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
1256 AM CDT Thu Aug 10 2023
...New AVIATION...
.NEAR TERM...
(Tonight)
Issued at 901 PM CDT Wed Aug 9 2023
The first round of severe weather is done for the TN Valley this
evening, however another round will move through overnight. The
warm front now stretches from north MS down into Central AL just
south of the CWA and into GA. We will see if the approaching
shortwave is able to lift it northward at all overnight. Where it
ends up is important. The cluster of storms currently up along
the MO/AR border will slip southeast overnight and dive into the
TN Valley as an MCS. It will then track along the warm front.
These storms will be able to produce strong to damaging winds,
heavy rainfall, hail and a tornado. The greatest threat for a
tornado will be along and south of the warm front.
Our timing for the overnight/Thursday morning severe weather
across the TN Valley is:
Northwest AL: 1-3am
North Central AL: 2-4am
Northeast AL: 3-5am
&&
.SHORT TERM...
(Thursday through Saturday Night)
Issued at 215 PM CDT Wed Aug 9 2023
As the aforementioned upper shortwave progresses over the region,
a surface low will continue to scoot eastward over the Mississippi
and lower Ohio Valley. The cold front associated with this low is
then slated to move over the local area through the day on
Thursday. Models indicate that the bulk of the shear will decrease
through the day, although instability will persist. As stated
above, timing with the second system has not changed, with the
majority of the severe weather forecast to decrease through mid-
morning (8-9 AM). Although, thunderstorm activity will likely
persist through the rest of the day but remain sub-severe. The
main concern for the afternoon will therefore be flooding, as
showers and storms will continue to be efficient rainfall
producers due to persistent elevated moisture.
A series of upper shortwaves along with a lingering surface
boundary will keep at least low to medium (15-40%) chances of
showers and storms in the forecast through Saturday. However,
these are expected to be sub-severe. High temperatures will hover
around the mid 80s to lower 90s, with lows in the upper 60s to
mid 70s through the period.
&&
.LONG TERM...
(Saturday through Wednesday)
Issued at 215 PM CDT Wed Aug 9 2023
The unsettled pattern is likely to continue into early next week
as a surface low develops over the Mississippi Valley and
northeastward up into the Ohio Valley. Low to medium (20-50%) chances
of showers and storms are forecast, especially during the day
both Sunday and Monday. High temperatures will remain in the
upper 80s to lower 90s, with lows in the upper 60s to mid 70s
during this time. Precipitation chances then look to decrease
into midweek as surface high pressure builds into the region after
frontal passage. At this time, guidance indicates that slightly
cooler temperatures (mid to upper 80s) could take hold by this
time as well.
&&
.AVIATION...
(06Z TAFS)
Issued at 1256 AM CDT Thu Aug 10 2023
A convective complex will move in from the WNW, with impacts at
KMSL after 06Z. Have VCTS to cover a broad convection potential,
with an TEMP with CIG/VSBY reductions to IFR, briefly lower from
very heavy rains, fog and erratic gusty winds. This activity
should reach KHSV 1-2 hours later. Convection should continue
into the predawn as the storms progress eastward. Most models were
showing drier air filtering across the area in the late morning
and early afternoon, so have ended rain chances and returned
minimums to VFR before noon. SE-S winds early in the TAF, should
slowly veer to the SW-W after daybreak, and westerly in the
afternoon at 5-10kt. Winds should become light after sunset this
evening. There is a risk of fog forming late in the TAF, however
not enough confidence to add it at this time.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...None.
TN...None.
&&
NEAR TERM...JMS
SHORT TERM....26
LONG TERM....26
AVIATION...RSB
In the hours before
Local storm report, Aug 9, 8:28 PM CST, 4 hours 25 minutes before
Preliminary Local Storm Report
National Weather Service Huntsville AL
928 PM CDT Wed Aug 9 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM Tstm Wnd Dmg 1 SSW Florence 34.81N 87.68W
08/09/2023 Lauderdale AL Broadcast Media
Large tree snapped.
&&
JMSLocal storm report, Aug 9, 8:31 PM CST, 4 hours 22 minutes before
Preliminary Local Storm Report
National Weather Service Huntsville AL
931 PM CDT Wed Aug 9 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM Tstm Wnd Dmg 1 NNW Mentone 34.58N 85.59W
08/09/2023 DeKalb AL Emergency Mngr
Tree blown down across CR 89 near Mentone.
&&
DGDLocal storm report, Aug 9, 8:33 PM CST, 4 hours 20 minutes before
Preliminary Local Storm Report
National Weather Service Huntsville AL
933 PM CDT Wed Aug 9 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM Tstm Wnd Dmg Sylvania 34.56N 85.81W
08/09/2023 DeKalb AL Emergency Mngr
Tree blown down at 281 Industrial Lane in
Sylvania.
&&
DGDLocal storm report, Aug 9, 8:38 PM CST, 4 hours 15 minutes before
Preliminary Local Storm Report
National Weather Service Huntsville AL
938 PM CDT Wed Aug 9 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM Tstm Wnd Dmg 1 WSW Section 34.58N 86.00W
08/09/2023 Jackson AL Emergency Mngr
Tree blown down in the 3500 block of CR 265
in Section.
&&
DGDLocal storm report, Aug 9, 8:40 PM CST, 4 hours 13 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Huntsville AL
940 PM CDT Wed Aug 9 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM Tstm Wnd Dmg 1 SSW Florence 34.81N 87.68W
08/09/2023 Lauderdale AL Broadcast Media
Large tree snapped.
0342 PM Flood 2 ESE Florence 34.82N 87.63W
08/09/2023 Lauderdale AL Broadcast Media
3-4 inches of water across East Huntsville
Road in Florence.
0359 PM Tstm Wnd Dmg 3 ESE Rogersville 34.81N 87.24W
08/09/2023 Lauderdale AL Broadcast Media
Tree blown down across U.S. 72 west of the
Elk River Bridge.
0406 PM Tstm Wnd Dmg 4 S Athens 34.73N 86.96W
08/09/2023 Limestone AL Emergency Mngr
Powerlines and transformer down.
0521 PM Tstm Wnd Dmg 1 WSW Section 34.58N 86.00W
08/09/2023 Jackson AL Emergency Mngr
Tree blown down in the 3500 block of CR 265
in Section.
0522 PM Tstm Wnd Dmg 1 NNW Dutton 34.62N 85.92W
08/09/2023 Jackson AL Emergency Mngr
Tree blown down across CR 380 in Dutton.
0537 PM Tstm Wnd Dmg 1 NNW Mentone 34.58N 85.59W
08/09/2023 DeKalb AL Emergency Mngr
Tree blown down across CR 89 near Mentone.
0542 PM Tstm Wnd Dmg Sylvania 34.56N 85.81W
08/09/2023 DeKalb AL Emergency Mngr
Tree blown down at 281 Industrial Lane in
Sylvania.
&&Special weather statement, Aug 10, 12:02 AM CST, 51 minutes before
Special Weather Statement
National Weather Service Huntsville AL
102 AM CDT Thu Aug 10 2023
ALZ001>003-100700-
Lauderdale AL-Franklin AL-Colbert AL-
102 AM CDT Thu Aug 10 2023
...Strong thunderstorms will impact portions of Lauderdale, Colbert
and northwestern Franklin Counties through 200 AM CDT...
At 102 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Olive Hill to near Blue Mountain. Movement
was east at 55 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Florence, Muscle Shoals, Sheffield, Tuscumbia, Red Bay, Killen,
Cherokee, Lexington, St. Florian and Underwood-Petersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3500 8721 3496 8721 3438 8816 3489 8810
3492 8816 3501 8820
TIME...MOT...LOC 0602Z 281DEG 46KT 3527 8797 3460 8909
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
GHThunderstorm Wind, Lauderdale
- When
- August 10, 12:53 AM CST
- Where
- Lauderdale County, 2.19 mi WNW of Jacksonburg
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.894, -87.704
A tree was knocked down blocking the road near the CR 7 and CR 290 intersection. Time estimated by radar.
Thunderstorm Wind, Lauderdale
- When
- August 10, 12:58 AM CST
- Where
- Lauderdale County, 0.83 mi N of Florence
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 34.812, -87.672
Trees and wires were knocked down on Hermitage near Royal Avenue. Time estimated by radar.
Thunderstorm Wind, Lauderdale
- When
- August 10, 1:07 AM CST
- Where
- Lauderdale County, 0.57 mi E of Whitehead
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $500
- Reported by
- Public
- Coordinates
- 34.880, -87.310
Large tree limbs were snapped northwest of Rogersville.
Thunderstorm Wind, Lauderdale
- When
- August 10, 1:20 AM CST
- Where
- Lauderdale County, 0.86 mi SSE of Rogersville
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.819, -87.272
A tree was knocked down blocking the a lank of Lee Street near Don Hatch Circle. Time estimated by radar.
Tornado, Limestone
- When
- August 10, 1:21 AM CST to 1:28 AM CST
- Where
- Limestone County, 6.22 mi WSW of Wheeler Lake North to 0.93 mi S of Ripley
- Rating
- EF0
- Path length
- 7.65 mi
- Path width
- 225 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 34.781, -87.242
Damage was consistent with a high-end EF-0 tornado with maximum winds of 85 mph. The tornado was on the ground for approximately 7 minutes and had a maximum width of 225 yards. Damage indicators were a mix of softwood and hardwood trees, uprooted or partially snapped along the path. The tornado formed on the northern shore of Wheeler Lake on Little Elk Road, downing softwood trees at this location. The tornado crossed Snake Road to the southeast, downing and uprooting additional softwood trees along Bay Hill and Bay Shore Drives. Several homes at this location sustained significant damage to docks as trees fell on them, with uprooted trees causing damage as well to retaining walls and sprinkler systems in this area. At this point, the tornado crossed the open waters along the north shore of Wheeler Lake before coming ashore again just before Davis Road. Several trees were uprooted along with very large, snapped branches here. One home sustained damage in this area as a tree fell on the back side of the structure. While the tree looked snapped, the health of the tree looked to be in question which likely led to its quick failure. The tornado then crossed an inlet and uprooted several more trees along Beechwood Road, before continuing to the Brigadoon neighborhood. Significant and more widespread tree damage was noted in this neighborhood as trees were uprooted, power poles knocked down, and large branches snapped. The tornado continued to follow the northern shore of Wheeler Lake but began weakening. Damage, much less widespread compared to areas further west, was observed along Beech Fork Lane and sporadic tree damage through Shaw Road. The tornado dissipated just east of Shaw Road.
Thunderstorm Wind, Madison
- When
- August 10, 1:57 AM CST
- Where
- Madison County, 0.21 mi W of Madison Co Jet Port
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 34.650, -86.784
Reported at the Huntsville International Airport.
Thunderstorm Wind, Madison
- When
- August 10, 2:00 AM CST
- Where
- Madison County, 0.85 mi W of Huntsville Park
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 34.699, -86.635
Several trees were uprooted and snapped on Redstone Arsenal at Vincent Drive at Phoenix Road. Time estimated by radar.
Thunderstorm Wind, Madison
- When
- August 10, 2:02 AM CST
- Where
- Madison County, 0.97 mi S of Lily Flag
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $500
- Reported by
- Social Media
- Coordinates
- 34.636, -86.570
A tree was knocked down at Indigo at Grissom Apartments near Meadowbrook Drive. Time estimated by radar.
Thunderstorm Wind, Madison
- When
- August 10, 2:04 AM CST
- Where
- Madison County, 1.76 mi SE of Lily Flag
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 34.635, -86.545
A tree was knocked down on powerlines on Todd Mill Road.
Thunderstorm Wind, Madison
- When
- August 10, 2:04 AM CST
- Where
- Madison County, 1.33 mi WSW of Haden
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 34.670, -86.540
Several tree limbs were knocked down and siding was damaged at a home at this location.
Thunderstorm Wind, Jackson
- When
- August 10, 2:30 AM CST
- Where
- Jackson County, Pleasant Hill
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.570, -86.130
Trees were knocked down on CR 77 near Highway 79.
Thunderstorm Wind, Marshall
- When
- August 10, 2:30 AM CST
- Where
- Marshall County, 1.02 mi ESE of Arab
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.315, -86.483
Trees were knocked down at Fry Gap Road near Arab.
Thunderstorm Wind, Marshall
- When
- August 10, 2:35 AM CST
- Where
- Marshall County, 0.39 mi ESE of Lattiwood
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.268, -86.273
Multiple trees were knocked down on Tupelo Drive.
Thunderstorm Wind, Jackson
- When
- August 10, 2:35 AM CST
- Where
- Jackson County, 0.82 mi NNE of Langston
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.540, -86.073
Multiple trees were knocked down along CR 67 near the post office.
Thunderstorm Wind, Cullman
- When
- August 10, 2:38 AM CST
- Where
- Cullman County, 1.85 mi ENE of Holly Pond
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 34.180, -86.590
Damage was reported to farm buildings and trees. Roofing and siding debris was scattered. A horse trailer was flipped.
Thunderstorm Wind, Jackson
- When
- August 10, 2:40 AM CST
- Where
- Jackson County, 1.14 mi W of Section
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.580, -86.000
A tree was knocked down onto the roadway.
Thunderstorm Wind, Jackson
- When
- August 10, 2:40 AM CST
- Where
- Jackson County, 0.9 mi SW of Section
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.570, -85.990
A tree was knocked down and blocked the roadway near 1059 CR 43.
Thunderstorm Wind, Jackson
- When
- August 10, 2:44 AM CST
- Where
- Jackson County, 1.14 mi W of Section
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 34.580, -86.000
A tree was knocked down onto a residence, damaging a carport and two vehicles.
Thunderstorm Wind, Marshall
- When
- August 10, 2:45 AM CST
- Where
- Marshall County, 0.69 mi SE of Boaz
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.192, -86.163
A tree was knocked down at Highway 205 at Summerville Road.
Thunderstorm Wind, Dekalb
- When
- August 10, 2:45 AM CST
- Where
- Dekalb County, 1.49 mi ESE of Painter
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 34.295, -86.044
Powerlines were knocked down at 328 CR 53.
Thunderstorm Wind, Jackson
- When
- August 10, 2:50 AM CST
- Where
- Jackson County, 1.99 mi S of Higdon
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.821, -85.632
A tree was knocked down at 642 CR 295.
Thunderstorm Wind, Jackson
- When
- August 10, 2:50 AM CST
- Where
- Jackson County, 2.23 mi SE of Dutton
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.599, -85.901
A tree was knocked down on powerlines on CR 396.
Thunderstorm Wind, Jackson
- When
- August 10, 2:50 AM CST
- Where
- Jackson County, 1.6 mi ESE of Dutton
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.614, -85.903
A large tree was knocked down at the 300 block of CR 16 in Dutton.
Thunderstorm Wind, Jackson
- When
- August 10, 2:50 AM CST
- Where
- Jackson County, 2.24 mi SE of Dutton
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.594, -85.906
A tree was knocked down near the intersection of CR 395 and CR 51.
Thunderstorm Wind, Dekalb
- When
- August 10, 2:51 AM CST
- Where
- Dekalb County, 0.62 mi NNE of Crossville
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.288, -85.994
A tree was knocked down on Alabama Highway 68 at Justice Street.
Thunderstorm Wind, Dekalb
- When
- August 10, 2:51 AM CST
- Where
- Dekalb County, 0.82 mi W of Fairview
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $500
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.331, -85.944
A tree was knocked down near Dawson at the intersection of CR 199 and CR 196.
Thunderstorm Wind, Dekalb
- When
- August 10, 2:51 AM CST
- Where
- Dekalb County, 1.75 mi E of Gilbert Xrds
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 34.372, -85.900
Trees were knocked down on the roadway at the intersection of CR 57 and CR 62.
Thunderstorm Wind, Jackson
- When
- August 10, 2:52 AM CST
- Where
- Jackson County, 1.84 mi WNW of Browntown
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.610, -85.880
Trees were knocked down over the roadway at the 200 block of CR 59 near Dutton.
Thunderstorm Wind, Dekalb
- When
- August 10, 2:52 AM CST
- Where
- Dekalb County, 0.69 mi NNW of Dawson
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 34.309, -85.934
A tree was knocked down onto a power line and onto the roadway at the intersection of CR 20 and CR 843.
Thunderstorm Wind, Jackson
- When
- August 10, 2:56 AM CST
- Where
- Jackson County, 1.74 mi E of Flat Rock
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.771, -85.669
A tree was knocked down at the intersection of CR 326 and CR 709.
Thunderstorm Wind, Dekalb
- When
- August 10, 2:56 AM CST
- Where
- Dekalb County, 0.6 mi E of Collinsville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 34.269, -85.860
Trees and powerlines were knocked down near downtown Collinsville along U.S. Highway 11.
Thunderstorm Wind, Dekalb
- When
- August 10, 2:56 AM CST
- Where
- Dekalb County, 1.52 mi SSE of Lands Xrds
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.461, -85.856
A tree was knocked down along Parker Avenue.
Thunderstorm Wind, Dekalb
- When
- August 10, 2:56 AM CST
- Where
- Dekalb County, 1.91 mi ESE of Dawson
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.294, -85.897
A tree was knocked down at 961 CR 30.
Thunderstorm Wind, Jackson
- When
- August 10, 2:56 AM CST
- Where
- Jackson County, 1.74 mi E of Flat Rock
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.774, -85.670
A tree was knocked down at the intersection of CR 326 and CR 709.
Thunderstorm Wind, Dekalb
- When
- August 10, 3:01 AM CST
- Where
- Dekalb County, 1.55 mi SSE of Skaggs Corner
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.679, -85.692
A tree was knocked down at Cornerstone Drive near CR 732.
Thunderstorm Wind, Dekalb
- When
- August 10, 3:01 AM CST
- Where
- Dekalb County, 3.8 mi SSW of Loveless
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.267, -85.787
Powerlines were knocked down at 4542 CR 83.
Thunderstorm Wind, Dekalb
- When
- August 10, 3:01 AM CST
- Where
- Dekalb County, 2.02 mi WNW of Sulphur Spgs
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.706, -85.635
A tree was knocked down along CR 140 between CR 788 and Alabama Highway 75.
Thunderstorm Wind, Dekalb
- When
- August 10, 4:03 AM CST
- Where
- Dekalb County, 1.35 mi E of Geraldine
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.350, -85.976
Tree limbs were knocked down into the roadway.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in Nebraska, August 10, 2023$14 million · 2.75 in hail · 16 events
- Tornadoes and Hail in South Dakota, August 10, 2023$235,000 · 1.75 in hail · 20 events
- Damaging Winds and Lightning Strike in North Carolina, August 10, 2023$500,000 · 50 kt wind · 3 events
- Hail and Damaging Winds in Texas, August 10, 2023$222,000 · 91 kt wind · 12 events
- Damaging Winds in Texas, August 10, 2023$115,000 · 87 kt wind · 3 events
- Hail and Damaging Wind in Texas, August 10, 2023$50,000 · 1.75 in hail · 4 events
- Excessive Heat in Louisiana, August 10, 202336 events
- Tornadoes and Damaging Winds in New Jersey, August 10, 2023EF1 · 12 events
- Damaging Winds in North Carolina, August 10, 2023$25,000 · 52 kt wind · 10 events
- Damaging Wind in Mississippi, August 10, 2023$25,000 · 50 kt wind · 1 event
- Tornado and Hail in South Dakota, August 10, 2023EF0 · 14 events
- Excessive Heat in Mississippi, August 10, 202311 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1130467, 1130470, 1129855, 1130469, 1117355, 1129859, 1129857, 1129858, 1129856, 1129860, 1130436, 1130444, 1130434, 1130443, 1129861, 1130431, 1130446, 1130430, 1130439, 1130448, 1130432, 1130433, 1130438, 1130459, 1130437, 1130441, 1130447, 1130450, 1130454, 1130435, 1130440, 1130449, 1130453, 1130460, 1130442, 1130445, 1130452, 1130451.